MAUDE Adverse Event Report: ARTHREX, INC. INTSCRW RD DELTATPR W/DISP SHTH 9X28MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. INTSCRW RD DELTATPR W/DISP SHTH 9X28MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number INTSCRW RD DELTATPR W/DISP SHTH 9X28MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Damage to Ligament(s) (1952)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 14th may 2024 it was reported by a arthrex employee via email that when an ar-5028p-09, round delta tapered peek interference screw, with disposable sheath, 9 mm x 28 mm was used, the ligament was cut apart while the anchor was inserted.The anchor was retrieved.This was detected during use in a reconstruction of the posterior cruciate ligament procedure on (b)(6) 2024.The procedure was completed successfully as another brand's product was used.The procedure was delayed for 1 hour and no additional anesthesia was used.Bone quality was good.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Refer to investigation photos.One unpackaged, ar-5028p-09, was received for investigation.Visual evaluation, under a magnifier, noted damage to the head of the screw and damage to the threads.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause can be attributed to improper bone preparation or prying/leveraging the screw during insertion.

Brand Name
INTSCRW RD DELTATPR W/DISP SHTH 9X28MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19497148
Report Number1220246-2024-05353
Device Sequence Number12425296
Product Code MAI
UDI-Device Identifier00888867035386
UDI-Public00888867035386
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINTSCRW RD DELTATPR W/DISP SHTH 9X28MM
Device Catalogue NumberAR-5028P-09
Device Lot Number15115696
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown